MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EPIX LAPAROSCOPIC GRASPER; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

APPLIED MEDICAL RESOURCES EPIX LAPAROSCOPIC GRASPER; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number C4130
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: ni.Event description: the information was collected as feedback in a meeting with the surgeon.The feedback submission number is (b)(4).Surgeon felt that the latis pads are extremely rough and sticky and causes 'holes in the bowel'.Will not use them and contraindicates their use in colorectal surgery.The device was being used for grasping bowel.Potential holes in bowel.This is a generic complaint, regarding the new alterations to the grasper since the mim upgrade was implemented.Doctor stated that this was absolutely not a device to be used on the bowel due to risk of tearing.It is unknown if there was any clinical impact to the patient as a result of the event.It is unknown how the user resolved the situation.Patient status: ni.Intervention: ni.
 
Event or Problem Description
Procedure performed: na event description: complaint (b)(4), complaint (b)(4).The information was collected as feedback in a meeting with the surgeon.The feedback submission number is 7138.Surgeon felt that the latis pads are extremely rough and sticky and causes 'holes in the bowel'.Will not use them and contraindicates their use in colorectal surgery.The device was being used for grasping bowel.Potential holes in bowel.This is a generic complaint, regarding the new alterations to the grasper since the mim upgrade was implemented.Doctor stated that this was absolutely not a device to be used on the bowel due to risk of tearing.It is unknown if there was any clinical impact to the patient as a result of the event.It is unknown how the user resolved the situation.Additional information was provided by [name], (b)(4) territory manager via email on 16-dec-2024."it was just a fear the surgeon had which kept him from using the devices." additional information was provided by [name], (b)(4) territory manager via email on 23-dec-2024."yes, i replied to this one with the second complaint follow-up.Both cases did not involve a patient, these were just the thoughts of both separate surgeons on each report." patient status: na intervention: na.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.The complainant did not allege any malfunction with an applied medical device.Based on the event additional information, there was no product malfunction occurred.This event was initially reported based on the description of the event.However, based on further examination of the event description, applied medical determined that this event is not reportable as it was not patient related and did not cause or contribute to death or serious injury.There was no patient injury related to this complaint, and it was a surgeon observation.

Brand Name
EPIX LAPAROSCOPIC GRASPER
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA
AS 
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20838179
Report Number2027111-2024-00937
Device Sequence Number3758340
Product Code NWV
UDI-Device Identifier00607915110147
UDI-Public(01)00607915110147
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC4130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown